Nebraska, 2012

High Wind in Nebraska, April 26, 2012

April 26, 2012 · NWS CYS · 1 event in 1 county or zone

Strong gradient winds behind a cold front generated gusts in excess of 60 mph in Dawes County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong gradient winds behind a cold front generated gusts in excess of 60 mph in Dawes County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 26, 5:25 PM MST, 49 minutes earlier.

Area forecast discussion, Apr 26, 5:25 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
625 PM MDT THU APR 26 2012

.UPDATE...GUSTY WINDS EXPECTED TO CONTINUE ACROSS WESTERN
NEBRASKA THIS EVENING...THUS EXTENDED THE WIND ADVISORY THERE
UNTIL MIDNIGHT. RUBIN

&&

.PREV DISCUSSION... /ISSUED 532 PM MDT THU APR 26 2012/

AVIATION...00Z TAFS. SCATTERED TO NUMEROUS THUNDERSTORMS THIS
EVENING...MOST NUMEROUS EAST OF INTERSTATE 25. STRONGEST
THUNDERSTORMS PRODUCING MVFR...WIND GUSTS TO 60 MPH...HAIL UP TO
ONE INCH IN DIAMETER...TURBULENCE AND HEAVY RAIN. SOUTH TO
SOUTHEAST WINDS GUSTING UP TO 45 MPH THIS EVENING. NUMEROUS
SHOWERS AND THUNDERSTORMS AFTER 06Z ACROSS WESTERN NEBRASKA
PRODUCING MVFR...HEAVY RAIN AND WIND GUSTS TO 45 MPH. COLD FRONT
MOVES ACROSS SOUTHEAST WYOMING BY 12Z...AND ACROSS WESTERN
NEBRASKA BY 18Z. STRONG NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO
60 MPH AFTER 12Z AT RAWLINS...LARAMIE AND CHEYENNE WITH GUSTS TO
45 MPH AT SIDNEY. RUBIN

PREV DISCUSSION... /ISSUED 346 PM MDT THU APR 26 2012/

SHORT TERM...
THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST PACKAGE IS THE
TIMING AND COVERAGE OF THE PRECIPITATION THIS AFTERNOON AND
TONIGHT.

TONIGHT:
LATEST RADAR LOOP WAS SHOWING A FEW SHOWERS AND THUNDERSTORMS
TRYING TO GET GOING JUST EAST OF THE LARAMIE RANGE. SEVERAL OF THE 4KM
WRF/NMM SOLUTIONS FROM VARIOUS SOURCES HAVE ALL BEEN ADVERTISING
SCATTERED CONVECTION DEVELOPING ON THE LEE SIDE OF THE ROCKIES
THIS AFTERNOON WITH THIS CONVECTION PUSHING NORTHEAST AROUND 20 TO
25 MPH DURING THE COURSE OF THE AFTERNOON. CHEYENNE VAD WIND
PROFILE IS STARTING TO SHOW THE 1-3KM FLOW START TO BACK A LITTLE
MORE THAN IT LOOKED A COUPLE OF HOURS AGO. HOWEVER...LOOKING AT
THE SURFACE ANALYSIS THE BETTER LOW LEVEL TURNING APPEARS TO BE IN
THE NEBRASKA PANHANDLE WHERE THE BETTER INSTABILITY EXISTS WITH
SURFACE BASED CAPE VALUES BETWEEN 1000-1500J/KG ALONG WITH 50
DEGREE DEWPOINTS. WE ARE BECOMING MORE CONCERNED THAT MORE CELLS
MAY TRY TO GET GOING HERE EAST OF THE LARAMIE RANGE DURING THE
NEXT HOUR OR SO AND POSSIBLY TURN SEVERE IN THE PANHANDLE.

CURRENTLY...BOUNDARY LAYER MOTIONS FROM THE RADAR IMAGERY IS
SHOWING NORTHEAST AT 10KTS. HOWEVER...THE ANVILS SPEEDS ARE
SOMEWHAT GREATER WHICH MAY FAVOR A COUPLE OF DISCRETE SUPERCELLS.
WE HAVE ACTUALLY A HAD A COUPLE OF REPORTS WITH THE STORM IN
ALLIANCE WITH SOME ROTATION WITH THAT STORM. THEREFORE...WE WILL
CONTINUE TO MONITOR THE EVOLUTION OF THESE CELLS...ESPECIALLY THE
ONES MOVING OUT OF THE NORTHEAST COLORADO.

LATER TONIGHT...THE MODELS HAVE BEEN MOVING THE UPPER LEVEL TROUGH
OUT A LITTLE SLOWER THAN PREVIOUS PROGS. THIS WILL FAVOR MORE
CONVECTION DEVELOP LATER TONIGHT ESPECIALLY ACROSS THE SOUTHERN
AND EASTERN HALF OF THE FORECAST AREA. UPPER LEVEL DIFFLUENCE
SHOULD CONTINUE TO INCREASE THIS EVENING...BUT THE MAJORITY OF THE
JET ENERGY WILL REMAIN SOUTH OF THE AREA. THE GOOD THING ABOUT
THIS SYSTEM IS THAT THERE IS PLENTY OF MOISTURE TO WORK WITH. IN
FACT...TOTAL PRECIPITABLE WATER VALUE FROM THE SATELLITE TPW
PRODUCTS ARE INDICATING AROUND .75 TO 1.00 INCH WHICH IS WELL
ABOVE NORMAL FOR THIS TIME OF YEAR. THE BEST UPPER LEVEL FORCING
APPEARS LIKE IT SHOULD MOVE THROUGH THE SOUTHERN LARAMIE RANGE
TOWARDS MIDNIGHT AND THEN PUSH EAST INTO THE PANHANDLE AFTER
MIDNIGHT. UNTIL THE BETTER FORCING ARRIVES IT LOOKS CONVECTION
WILL MOSTLY BE SCATTERED AT BEST. PRECIPITATION AMOUNTS WILL
GENERALLY RANGE FROM 0NE QUARTER TO ONE INCH IN THE HEAVIER
STORMS.

AFTER THE WAVE MOVES OUT OF THE AREA...GUSTY WEST WINDS WILL
FOLLOW WITH GOOD DOWNWARD MOMENTUM EXPECTED BASED ON THE 700-500MB QG
VERTICAL MOTION FIELDS. AS A RESULT...WE WENT AHEAD AND ISSUED A
HIGH WIND WARNING FOR MUCH OF SOUTHERN WYOMING AND A WIND ADVISORY
EXTREME SOUTHEAST NEBRASKA. THE AREAS THAT WILL BE IMPACTED FIRST
WILL BE THE WIND PRONE AREAS OF ARLINGTON AND BORDEAUX OVERNIGHT. THE GUSTY
WINDS SHOULD BEGIN TO DYE OFF SOMEWHAT BY FRIDAY EVENING.
HOWEVER...I AM BIT CONCERNED THAT THESE HIGHER WIND SPEEDS PICK UP
AGAIN FRIDAY EVENING AND FRIDAY NIGHT SINCE THE POTENTIAL
VORTICITY ANOMALY WILL BE MOVING THROUGH.

LONG TERM...SATURDAY THROUGH THURSDAY

BOTH THE GFS AND ECMWF CONTINUE TO TRACK THE NORTHERN UPPER LOW
WE HAVE BEEN WATCHING FURTHER SOUTH ACROSS NORTHERN WYOMING
SATURDAY...WHICH WOULD KEEP US COOLER AND CONTINUE AT LEAST SOME
CHANCES FOR PRECIP OVER THE CWA. WENT AHEAD AND INTRODUCED CHANCE
POPS INTO CONVERSE AND NIOBRARA COUNTIES AGAIN FOR SATURDAY
MORNING AND AFTERNOON. FURTHER SOUTH...ACROSS OUR SOUTHERN
COUNTIES...LOOKS LIKE WE SHOULD REMAIN DRY...BUT COOL WITH HIGHS
SATURDAY STRUGGLING IN THE 50S. COULD STILL BE QUITE BREEZY AS
700MB WINDS ON GFS STILL IN THE 30 TO 35KT RANGE ACROSS SOUTHEAST
WYOMING. THIS COOL AND UNSETTLED PATTERN CONTINUES INTO SUNDAY
BEFORE THE LOW BEGINS TO LIFT NORTH INTO THE DAKOTAS. BUT NOT
BEFORE ONE LAST SHOT OF ENERGY IS SPUN OFF THE UPPER LOW INTO
EASTERN WYOMING AND NEBRASKA PANHANDLE SUNDAY MORNING INTO THE
AFTERNOON. LOOKS LIKE LOW LEVEL SOUTHEAST WINDS BRING US SOME
MOISTURE INTO THE SOUTHERN PANHANDLE AND EXTREME SOUTHEAST
WYOMING. ALSO ON IN A FAVORABLE POSITION IN RELATION TO THE JET AS
AN 80KT JET MAX TRACKS ACROSS SOUTHWESTERN AND EVENTUALLY
NORTHEASTERN COLORADO SUNDAY AFTERNOON AND EVENING. KEPT
THUNDERSTORM CHANCES GOING FOR LOCATIONS EAST OF THE LARAMIE RANGE
INTO THE PANHANDLE.

DRY WEATHER RETURNS FOR THE BEGINNING OF THE WORK WEEK AS WE STAY
IN A FAST WEST TO EAST FLOW. NEXT CHANCE FOR PRECIP LOOKS TO BE
POSSIBLY TUESDAY EVENING INTO WEDNESDAY AS UPPER LEVEL HEIGHTS
BEGIN TO LOWER AS A LOW PRESSURE SYSTEM TRACKS INTO THE PACIFIC
NORTHWEST. COLD FRONT LOOKS TO ARRIVE IN WESTERN WYOMING BY
WEDNESDAY MORNING AND SOUTHEAST WYOMING BY WEDNESDAY AFTERNOON.
CHANCES ARE NOT THAT GREAT THOUGH AS THOSE DREADED WESTERLY
DOWNSLOPING WINDS RETURN...BECOMING STRONG TUESDAY NIGHT INTO
WEDNESDAY. BEST CHANCES FOR MEASURABLE PRECIP LOOKS TO BE WEST OF
THE LARAMIE RANGE AND PARTICULARLY THE SNOWY AND SIERRA MADRE
RANGES. WE WILL NEED TO WATCH FOR FUTURE WIND HEADLINES WEDNESDAY
AS LOWER LEVEL WINDS COMBINE WITH A 110KT JET AT 250MBS MOVING
INTO SOUTHERN WYOMING.

AVIATION...18Z TAFS

HAZARDS THIS AFTERNOON FOR OUR SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE AIRPORTS WILL BE THUNDERSTORMS...WHICH ARE EXPECTED TO
BEGIN DEVELOPING BY 21Z ACROSS WYOMING AND A LITTLE LATER FOR THE
PANHANDLE. ERRATIC DOWNBURST WINDS COULD LEAD TO HAZARDS ON
APPROACH/TAKEOFFS AT ALL AIRPORTS. ADDITIONALLY...EXPECT WINDS TO
REALLY PICK UP AFTER THE 06Z TO 09Z TIME FRAME FOR OUR SOUTHEAST
WYOMING AIRPORTS AS A COLD FRONT MOVES THROUGH...WITH MODERATE OR
GREATER TURBULENCE FOR LIGHTER AIRCRAFT THROUGH THE MORNING HOURS
FRIDAY. REMAINING VFR THOUGH FOR ALL LOCATIONS.

FIRE WEATHER...
THE MAIN CONCERN WILL BE FRIDAY AS GUSTY WEST WINDS MOVE INTO THE
AREA ALONG WITH DRIER CONDITIONS. HOWEVER...WETTING RAINS WILL BE
POSSIBLE TONIGHT WHICH MAY HELP WITH CONDITIONS GREENING UP. MILD
AND A BIT UNSETTLED OVER THE WEEKEND BUT NO CRITICAL CONDITIONS
ANTICIPATED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 3 AM FRIDAY TO 7 PM FRIDAY FOR WYZ106-
     WYZ110-WYZ116-WYZ117.
     HIGH WIND WARNING FROM 9 AM FRIDAY TO 7 PM FRIDAY FOR WYZ104-
     WYZ107-WYZ109-WYZ115-WYZ118-WYZ119.
NE...WIND ADVISORY UNTIL MIDNIGHT FRIDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     WIND ADVISORY FROM 9 AM FRIDAY TO 7 PM FRIDAY FOR NEZ020-NEZ054-
     NEZ055.

&&

SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...CLAYCOMB
Hazardous weather outlook, Apr 26, 5:32 PM MST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
632 PM MDT THU APR 26 2012

WYZ101>119-271200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
632 PM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THIS
EVENING...ESPECIALLY EAST OF INTERSTATE 25. THE STRONGER
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL UP TO ONE INCH PER
HOUR...WIND GUSTS TO 50 MPH AND SMALL HAIL. SHOWERS AND
THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT EAST OF INTERSTATE 25
WITH LOCALLY HEAVY RAINFALL FROM SOME STORMS. WINDS WILL BECOME
NORTHWEST LATER TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WARNING IS IN EFFECT FOR MUCH OF SOUTHEAST WYOMING
FRIDAY MORNING THROUGH THE AFTERNOON. SEE THE LATEST HIGH WIND
WARNING FOR FURTHER DETAILS. ELSEWHERE WINDS WILL STILL BE QUITE
GUSTY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-271200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
632 PM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT. EXPECT SOUTH TO
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THIS EVENING
WITH NUMEROUS SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. THE
STRONGEST THUNDERSTORMS WILL PRODUCE RAINFALL RATES UP TO ONE INCH
PER HOUR...WIND GUSTS TO 50 MPH AND SMALL HAIL. STORM MOVEMENT WILL
BE NORTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY IS IN EFFECT FOR A SMALL PORTION OF THE SOUTHERN
PANHANDLE ON FRIDAY. SEE THE LATEST WIND ADVISORY FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Local storm report, Apr 26, 4:26 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     FLASH FLOOD      9 N ALLIANCE            42.23N 102.87W
04/26/2012                   BOX BUTTE          NE   LAW ENFORCEMENT

            WATER RUNNING OVER HIGHWAY 87 AND HIGHWAY 2 NORTH OF
            ALLIANCE WITH WATER FILLING THE SURROUNDING DITCHES.

&&

MAZUR
Special weather statement, Apr 26, 4:35 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT THU APR 26 2012

NEZ002-003-019-095-096-270000-
BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
535 PM MDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHEASTERN
SCOTTS BLUFF...EXTREME SOUTHWESTERN DAWES AND WESTERN BOX BUTTE
COUNTIES UNTIL 600 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
LAKE ALICE TO 6 MILES NORTH OF LAKE MINATARE...AND MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FLAHERTYS CORNER...

&&

LAT...LON 4247 10351 4222 10313 4195 10348 4217 10378
TIME...MOT...LOC 2335Z 214DEG 32KT 4219 10367 4205 10348

MAZUR
Special weather statement, Apr 26, 5:05 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT THU APR 26 2012

NEZ003-270100-
BOX BUTTE NE-
605 PM MDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR BOX BUTTE COUNTY UNTIL 700 PM
MDT...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF KILPATRICK LAKE...OR 19
MILES WEST OF ALLIANCE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HEMINGFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4244 10325 4233 10287 4204 10320 4215 10340
TIME...MOT...LOC 0005Z 217DEG 10KT 4217 10322

HAMMER/MAZUR
Local storm report, Apr 26, 5:16 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FLASH FLOOD      6 N ALLIANCE            42.19N 102.87W
04/26/2012                   BOX BUTTE          NE   LAW ENFORCEMENT

            HIGHWAY 87 CLOSED DUE TO FLOODING FROM MILE MARKER 6
            NORTH OF ALLIANCE TO MILE MARKER 16 NORTH OF ALLIANCE.

&&

RUBIN
Special weather statement, Apr 26, 5:40 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
640 PM MDT THU APR 26 2012

WYZ103-105-106-110-115>117-270145-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY
BASIN WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
640 PM MDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN PLATTE...
NORTHWESTERN LARAMIE AND SOUTHERN ALBANY COUNTIES UNTIL 745 PM MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
LAKE HATTIE RESERVOIR TO 6 MILES SOUTH OF LARAMIE...AND MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LARAMIE...
  UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...
  BOSLER...
  BALDY PEAK...
  IRON MOUNTAIN...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 288 AND
321.

&&

LAT...LON 4196 10566 4160 10510 4115 10556 4145 10600
TIME...MOT...LOC 0040Z 210DEG 28KT 4146 10586 4126 10557

MAZUR
Special weather statement, Apr 26, 6:04 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT THU APR 26 2012

NEZ002-003-270200-
BOX BUTTE NE-DAWES NE-
704 PM MDT THU APR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES AND NORTHERN
BOX BUTTE COUNTIES UNTIL 800 PM MDT...

AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HEMINGFORD...OR 17 MILES
NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEREA...
  HEMINGFORD...
  WILD HORSE BUTTE...
  BOX BUTTE CAMPGROUND...
  BOX BUTTE DAM...

&&

LAT...LON 4271 10281 4217 10277 4212 10326 4244 10327
TIME...MOT...LOC 0103Z 221DEG 17KT 4224 10315

HAMMER/RUBIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Dawes

When
April 26, 6:14 PM MST to 6:20 PM MST
Where
Dawes forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Chadron Airport measured peak wind gusts up to 67 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368268.